MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 2 S/A OS-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 2 S/A OS-4; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X519H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).A manufacturing record evaluation was performed for the finished device lot number phh586 /x519h39, and no non-conformances related to the reported complaint condition were identified.Investigation summary: a picture was received for evaluation.Upon to visual inspection of the picture, an overwrap packer of product code x519, lot # phh586 could be observed.No breakage sutures or sutures were noted in the picture.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as on what caused the reported complaint, since the sample was not returned for analysis.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.Investigation summary: the product was returned to ethicon inc for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned samples revealed that the vcpb840d samples were returned with no apparent damage on the packages.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested and the following was obtained: how many sutures were broken during tying in this single procedure? 2 sutures were broken during op.What was the initial procedure? tkr case.Note: events reported via mw # 2210968-2021-00827.
 
Event or Problem Description
It was reported that the patient underwent total knee replacement surgery on (b)(6) 2021 and the suture was used.It was reported that the sutures were broken during tying.There was no delay in surgery.There were no patient consequences reported.

Brand Name
EB EXC GRN 30IN 2 S/A OS-4
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11368687
Report Number2210968-2021-01723
Device Sequence Number19047166
Product Code GAT
UDI-Device Identifier10705031057418
UDI-Public10705031057418
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberX519H
Device Catalogue NumberX519H
Device Lot NumberPHH586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/23/2021
Patient Sequence Number1